Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Pregnant taking iron supplements due to low hemoglobin levels. Venofer injections suggested. Have bleeding nose and swelling in the feet. Worried

Hi, I am 29 weeks pregnant, I had my blood screening for Hb level at 14th week, and it was 10.6, which reduced to 8.6 at my 26th week, although I am taking iron supplements . My doctor has advised me to take Venofer injections last week. I had taken 06 injections of venofer in saline drips I/V. And after that, I felt horrible, with bleeding nose and extreme swelling in my ankles and feet . Kindly, tell me will it effect my baby, I am really worried.
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Your hemoglobin levels have to be increased and the best way to do that is either by blood transfusion or by venofer injection. The rate at which your hb level is falling isnt good for the fetus or you. Detailed investigations have to be done into finding out the cause. Normally allergic reactions are less with iron injections but it may happen.If you are getting extreme swelling stop the injections. The nose bleed is a cause for concern. Bleeding disorders have to be rule out asap.
Answered: Fri, 29 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor